Alert archive / Indiana / Freeze Warnings in 2007

Freeze Warning 10, NWS Indianapolis, IN

October 28, 200739 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 28, 2007, 3:32 AM EDT for 39 counties in Indiana. It took effect at Oct 29, 2007, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 3:32 AM EDT (07:32 UTC)
In effect from
Oct 29, 2007, 2:00 AM EDT
Expired
Oct 29, 2007, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 280732
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 AM EDT SUN OCT 28 2007

...FREEZE WARNING MONDAY MORNING...

.THE FIRST FREEZE OF THE SEASON WILL OCCUR MONDAY MORNING.

INZ021-028>031-035>049-051>057-060>065-067>072-281545-
/O.NEW.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
332 AM EDT SUN OCT 28 2007 /232 AM CDT SUN OCT 28 2007/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ MONDAY. 

CLEAR SKIES...LIGHT WINDS ALONG WITH A FLOW OF AIR FROM THE NORTH
WILL ALLOW TEMPERATURES TO DROP TO FREEZING OR SLIGHTLY BELOW MONDAY
MORNING. RURAL LOCATIONS COULD EXPERIENCE TEMPERATURES A FEW
DEGREES COLDER. THESE LOW TEMPERATURES WILL ALSO CAUSE WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. 

$$
HAINES
5 follow-up statements
000 
WWUS73 KIND 281535
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1135 AM EDT SUN OCT 28 2007

...FREEZE WARNING MONDAY MORNING...

.THE FIRST FREEZE OF THE SEASON WILL OCCUR MONDAY MORNING.

INZ021-028>031-035>049-051>057-060>065-067>072-282345-
/O.CON.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1135 AM EDT SUN OCT 28 2007 /1035 AM CDT SUN OCT 28 2007/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY. 

CLEAR SKIES...LIGHT WINDS ALONG WITH A FLOW OF AIR FROM THE NORTH
WILL ALLOW TEMPERATURES TO DROP TO FREEZING OR BELOW MONDAY
MORNING. THESE LOW TEMPERATURES WILL ALSO CAUSE WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
000 
WWUS73 KIND 281907
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 PM EDT SUN OCT 28 2007

...FREEZE WARNING MONDAY MORNING...

INZ021-028>031-035>049-051>057-060>065-067>072-290315-
/O.CON.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
307 PM EDT SUN OCT 28 2007 /207 PM CDT SUN OCT 28 2007/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY. 

CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING MONDAY MORNING. THESE CONDITIONS WILL
ALSO CAUSE WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
000 
WWUS73 KIND 290221 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1021 PM EDT SUN OCT 28 2007

...FREEZE WARNING MONDAY MORNING...

INZ021-028>031-035>049-051>057-060>065-067>072-291030-
/O.CON.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1021 PM EDT SUN OCT 28 2007 /921 PM CDT SUN OCT 28 2007/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ MONDAY. 

CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO DROP TO BELOW FREEZING MONDAY MORNING. THESE CONDITIONS WILL
ALSO CAUSE WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
000 
WWUS73 KIND 290807
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 AM EDT MON OCT 29 2007

...FREEZE WARNING MONDAY MORNING...

INZ021-028>031-035>049-051>057-060>065-067>072-291300-
/O.CON.KIND.FZ.W.0010.000000T0000Z-071029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
407 AM EDT MON OCT 29 2007 /307 AM CDT MON OCT 29 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

CLEAR SKIES...DRY AIR...AND LIGHT WINDS HAVE ALLOWED TEMPERATURES
TO DROP TO AROUND FREEZING THIS MORNING. THESE CONDITIONS WILL
ALSO CAUSE AREAS OF FROST. TEMPERATURES NEAR CITIES MAY NOT BE AS
COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
000 
WWUS73 KIND 291300
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT MON OCT 29 2007


INZ021-028>031-035>049-051>057-060>065-067>072-291400-
/O.EXP.KIND.FZ.W.0010.000000T0000Z-071029T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
900 AM EDT MON OCT 29 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE WARMED ABOVE FREEZING OR WILL DO SO QUICKLY THIS
MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:30 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 28, 2:30 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT SUN OCT 28 2007

.DISCUSSION...MAIN CONCERN FOR THIS FORECAST WILL BE LOW TEMPS
SUNDAY NIGHT. HIGH PRESSURE IN THE PLAINS WILL BUILD INTO INDIANA ON
SUNDAY. HIGH TEMPERATURES ON SATURDAY WERE AT LAST NIGHTS GFS
GUIDANCE VALUES BUT BELOW NGM AND ETA. THIS MORNING TEMPERATURES ARE
RUNNING BELOW GUIDANCE. THE LOWEST GUIDANCE IS THE NGM BUT THAT IS
STIL NOT COLD ENOUGH. THE TEMPS BEHIND OFFICE IS A FEW DEGREES BELOW
ASOS. THIS TEMP IS LIKELY CLOSER TO WHAT RURAL TEMPS WILL BE. WITH
TEMPS DROPPING BELOW GUIDANCE VALUES ALONG WITH FLOW FROM THE NORTH
THEY SHOULD REMAIN BELOW GUIDANCE VALUES THIS AFTN. SUNDAY NIGHT GFS
850 MB TEMPS ARE CLOSE TO PRVS FCST BUT OTHER MODELS ARE COLDER THEN
PRVS RUN. 1000 MB TO 850 MB THICKNESS RUNNING SLIGHTLY LOWER THEN
PRVS RUN. WITH TEMPS STARTING OUT BELOW GUIDANCE...CLEAR
SKIES...HIGH PRESSURE DIRECTLY OVER INDIANA AND VERY LIGHT WINDS
ALONG WITH TREND OF MODELS NOT BEING COLD ENOUGH TEMPS SHOULD DROP
BELOW GUIDANCE VALUES. LOWS FROM NEAR 30 TO MID 30S WILL OCCUR. EVEN
LOCATIONS IN THE MID 30S MAY HAVE TEMPS A FEW DEGREES LOWER IN RURAL
AREAS. DUE TO THIS WILL ISSUE A FREEZE WARNING FOR LATER SUNDAY
NIGHT. HIGH MOVES EAST OF INDIANA ON MONDAY BRINGING IN A MORE
SOUTHERLY FLOW. THICKNESS VALUES INCREASE. TEMPS WILL START OUT
BELOW GUIDANCE VALUES SO WILL BE SLOWER TO RECOVER. WILL CONTINUE
WITH PRVS FORECAST VALUES AROUND 60 TO LOWER 60S.

IN THE EXTENDED...QUIET WX IS EXPECTED FOR MUCH OF THE NEXT WORK
WEEK AS A NW FLOW ALOFT CONTINUES TO KEEP DRY AND COOL WEATHER ACRS
INDIANA. ATTM A WEAK SHORT WAVE APPEAR TO APPROACH INDIANA FOR
WED/THURS...HOWEVER STILL BEST DYNAMICS ARE MUCH FARTHER NORTH THAN
INDIANA AND WITH THE NW FLOW MOISTURE IS STILL LACKING. HENCE FOR
NOW WL CONTINUE THE DRY FORECAST IN THE LATTER PERIODS. WL STICK
WITH TEMPS AT OR SLIGHTLY BELOW GUIDANCE AS NW FLOW WL KEEP COOL
SEASONABLE AIR ACRS THE STATE.

.AVIATION...DISCUSSION FOR 6Z TAFS.

CLDS HAVE CLEARED OUT OF THE SITES. DRIER DEWPTS ARE MAKING IT TO
THE SITES FROM THE N AND NW. FOR THIS REASON HAVE KEPT VSBYS VFR
OVRNIGHT EXCEPT AT KBMG WHERE THE DEWPT IS DROPPING A LITTLE SLOWER.
AT KBMG WL GO WITH MVFR VSBYS FROM 9-12Z. AFTER THAT HI PRES WL BLD
INTO THE AREA AND CONDS SHUD REMAIN VFR THRU THE PD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING TONIGHT ENTIRE CWA.

&&

AVIATION...CP
PUBLIC...HAINES
Hazardous weather outlook, Oct 27, 2:28 PM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EDT SAT OCT 27 2007

INZ021-028>031-035>049-051>057-060>065-067>072-281830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
228 PM EDT SAT OCT 27 2007 /128 PM CDT SAT OCT 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FROST WILL BE POSSIBLE ACROSS CENTRAL INDIANA ON SUNDAY
NIGHT AND MONDAY MORNING. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD
MONITOR THE FORECAST AND PROTECT SENSITIVE PLANTS IF A FROST
ADVISORY IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Freeze Warnings in Indiana, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.